An unusual dual hypersensitivity reaction to moxifloxacin in a patient


Demir S. , Unal D., Olgac M., Akdeniz N. , Aktas-Cetin E. , Gelincik A., ...Daha Fazla

ASIA PACIFIC ALLERGY, cilt.8, 2018 (ESCI İndekslerine Giren Dergi) identifier identifier

Özet

Both immediate and nonimmediate type hypersensitivity reactions (HRs) with a single dose of quinolone in the same patient have not been previously reported. A 47-year-old female patient referred to us because of the history of a nonimmediate type HR to radio contrast agent and immediate type HR to clarithromycin. She experienced anaphylaxis in minutes after the second dose of 50 mg when she was provocated with moxifloxacin. She was treated immediately with epinephrine, fluid replacement and methylprednisole and pheniramine. On the following day she came with macular eruptions, and she was treated with methylprednisolone. The positive patch test performed with moxifloxacin as well as the lymphocyte transformation test proved the T-cell mediated HR. In order to prove the immediate type HR, basophil activation test was performed but was found negative. This case report presents for the first time the 2 different types of HRs in a patient with a test dose of quinolone.